Alert archive / Ohio / Frost Advisories in 2021

Frost Advisory 1, NWS Wilmington, OH

April 16, 202119 counties in Ohio

NWS Wilmington, OH issued this frost advisory at Apr 16, 2021, 3:39 PM EDT for 19 counties in Ohio. It took effect at Apr 17, 2021, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2021, 3:39 PM EDT (19:39 UTC)
In effect from
Apr 17, 2021, 2:00 AM EDT
Expired
Apr 17, 2021, 9:00 AM EDT
In force
7 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Pickaway County, OH, Ross County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS71 KILN 161939
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
339 PM EDT Fri Apr 16 2021

OHZ026-034-035-042>046-051>054-170500-
/O.NEW.KILN.FR.Y.0001.210417T0600Z-210417T1300Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, and Plain City
339 PM EDT Fri Apr 16 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of Central and West Central Ohio.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
830 
WWUS71 KILN 162358
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
758 PM EDT Fri Apr 16 2021

OHZ055-056-063>065-073-074-170900-
/O.EXA.KILN.FR.Y.0001.210417T0600Z-210417T1300Z/
Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
Including the cities of Columbus, Newark, Washington Court House,
Circleville, Lancaster, Pickerington, Chillicothe, and Logan
758 PM EDT Fri Apr 16 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Franklin OH, Licking, Fayette OH, Pickaway, Fairfield, 
  Ross and Hocking Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OHZ026-034-035-042>046-051>054-170900-
/O.CON.KILN.FR.Y.0001.210417T0600Z-210417T1300Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, and Plain City
758 PM EDT Fri Apr 16 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of Central and West Central Ohio.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
051 
WWUS71 KILN 170754
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
354 AM EDT Sat Apr 17 2021

OHZ026-034-035-042>046-051>056-063>065-073-074-171300-
/O.CON.KILN.FR.Y.0001.000000T0000Z-210417T1300Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Ross-Hocking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Washington Court House, Circleville, Lancaster, 
Pickerington, Chillicothe, and Logan
354 AM EDT Sat Apr 17 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of Central, South Central and West Central 
  Ohio.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
990 
WWUS71 KILN 171250
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
850 AM EDT Sat Apr 17 2021

OHZ026-034-035-042>046-051>056-063>065-073-074-171400-
/O.EXP.KILN.FR.Y.0001.000000T0000Z-210417T1300Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Ross-Hocking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Washington Court House, Circleville, Lancaster, 
Pickerington, Chillicothe, and Logan
850 AM EDT Sat Apr 17 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures have warmed sufficiently above freezing. Therefore,
the Frost Advisory will be allowed to expire at 9 AM EDT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Apr 16, 1:47 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 16, 1:47 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
147 PM EDT Fri Apr 16 2021

.SYNOPSIS...
High pressure will continue to extend into the region through
tonight. Weak disturbances will pass across the area over the
weekend, although with only a small chance of rain. A robust
cold front will cross the region Tuesday or Tuesday night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Morning update...
No major adjustments made to the forecast. Satellite imagery
indicates a band of stratocumulus settling in over central Ohio.
In areas that are currently seeing full sunshine, scattered
clouds should gradually build over the next few hours given
steep low-level lapse rates and sufficient saturation. Even with
the clouds, temperatures are expected to be warmer than
yesterday. Temperatures for central Ohio will be largely dependent
on when the lower clouds break from overcast to more scattered
this afternoon.

Also tweaked down temperatures across central/western Ohio
tonight as mid-level clouds move in from the east overnight.
Have updated the HWO to include a mention of patchy frost for
Saturday morning.

Previous discussion (420 AM)...
Ridge of high pressure extends across the area from the
northern Plains. This will remain in place through the day.
Clouds across the lower Great Lakes will continue to move
southeast which will cause them to pass across the northeast
part of the forecast area. Could see some cumulus develop
elsewhere with heating. Temperatures will be several degrees
warmer than yesterday although still below normal.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
High and mid clouds will spread into the region from the west
overnight as a short wave approaches from the west. This system
will move across the forecast area on Saturday. Weak,
disorganized surface reflection will accompany the mid level
disturbance. Forcing looks to be minimal but cannot completely
rule out a few showers with a slightly better chance near and
south of the Ohio River. There will be little change in
airmass. Lows will be slightly warmer due to encroaching clouds
tonight with highs Saturday very similar to today.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
On Saturday night and Sunday, the Ohio Valley will reside on the far
eastern extent of a southward-moving surface high in the western
high Plains with mean westerly flow aloft. Sensible weather over the
region during this timeframe will be characterized by weak
northerly/northwesterly surface winds and temperatures remaining
below average. Overall, dry conditions are expected, except for a
few lingering showers early Saturday night and isolated shower
activity Sunday afternoon due to a couple upper-level shortwaves
moving through the westerly flow aloft.

On Monday, the surface high out to our west shifts eastward from the
western Plains and moves into the southeastern US. This will result
in the Ohio Valley entering the northern fringe of the high
with westerly/southwesterly surface flow developing. Southerly
return flow briefly allows temperatures to climb closer to
seasonal averages (highs in the middle 60s/lows in the middle
40s) for Monday afternoon and Monday night.

On Tuesday, the next cold front is expected to enter the area from
the northwest. Early in the day, winds remain southerly and lead to
an early day high. Later in the day, the front will likely start
progressing across Ohio and eastern Indiana leading to winds
shifting northwesterly and dropping temperatures. There is the
chance for showers along and behind the cold front Tuesday
afternoon/Tuesday night.

By Wednesday morning, the cold front is expected to have swept
through the entire area and high pressure will start to build in.
Northwesterly flow keeps highs well below seasonal averages (near 50
degrees). There is then the chance for frost Wednesday night if
winds calm enough and skies clear.

Temperatures start to moderate once again on Thursday through the
end of the work week with southwesterly flow developing.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Current satellite trends are showing signs that the persistent
stratocumulus cloud deck is beginning to erode from west to east
as the higher saturated air moves east. Cumulus will still
continue into the late afternoon and evening hours, but it will
gradually lift and become more scattered with time. MVFR CIGs
that have been occurring in Columbus become VFR over the next
couple of hours. Winds have been around 10 to 13 knots most of
the day, and these will decrease and become more variable
overnight.

VIS restrictions expected at KLUK due to valley fog overnight
into Saturday morning, however, mid-level clouds moving in
before sunrise pose some uncertainty.as to the severity of the
restrictions. For now, have TEMPO MVFR from 07-11Z.

For Friday, mid-level clouds are on the increase after the
mostly clear night as a weak shortwave moves through the
region. Winds are light and variable during the morning with
showers possible starting as early as 14Z-16Z in the for
KCVG/KLUK/KILN. Coverage of the showers looks low enough to have
VCSH in CVG's 30 hour TAF, but this may change to -SHRA in
future updates as confidence increases. Winds are below 10 knots
the rest of the day with a prominent direction from the west.

OUTLOOK...MVFR ceilings possible on Saturday and Saturday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...McGinnis
SHORT TERM...
LONG TERM...Campbell
AVIATION...McGinnis
Hazardous weather outlook, Apr 16, 10:08 AM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1008 AM EDT Fri Apr 16 2021

INZ066-073>075-080-KYZ089>100-OHZ070-071-077>082-088-171415-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
1008 AM EDT Fri Apr 16 2021

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072>074-171415-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-
Hocking-
1008 AM EDT Fri Apr 16 2021

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Patchy frost is possible late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Ohio, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.